Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 304, NWS Bismarck, ND

July 24, 2005Adams County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 24, 2005, 1:24 PM MDT for Adams County, North Dakota. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 24, 2005, 1:24 PM MDT (19:24 UTC)
Expired
Jul 24, 2005, 2:34 PM MDT
In force
70 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Adams County, ND

The radar

The Bismarck radar (KBIS), 155 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2005-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2005-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1962 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:00 AM MDT, 11 hours 24 minutes earlier.

Area forecast discussion, Jul 24, 2:00 AM MDT, 11 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT SUN JUL 24 2005

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT
MAIN FORECAST HIGHLIGHT IN THE SHORT TERM IS PRECIP CHANCES THIS
EVENING INTO MONDAY MORNING/AFTERNOON...AND ALSO WILL SEE A NICE
COOLING TREND GOING INTO THE WORK WEEK.

CURRENTLY...PARTLY CLOUDY SKIES WITH MID LEVEL AND HIGH CLOUDS OVER
SOUTHWEST AND SOUTH CENTRAL ND FROM PREVIOUS THUNDERSTORM ACTIVITY
IN SOUTHEASTERN MT LAST NIGHT. MOSTLY CLEAR ELSEWHERE. WILL MONITOR
SATELLITE LOOP AND SURFACE OBS FOR POSSIBLE FOG LATER THIS MORNING
AS THERE WILL BE LIGHT WINDS AND CLEAR SKIES OVER SOME AREAS.

NEXT PRECIP CHANCE WILL BE LATER THIS EVENING THROUGH MONDAY
AFTERNOON. SEVERAL WEAK SHORT WAVES WILL MOVE THROUGH/NEAR THE
FORECAST AREA...ALONG WITH PERIODS OF FAVORABLE UPPER LEVEL
DIVERGENCE AND SFC/NEAR SFC CONVERGENCE. FIRST WAVE MOVES THROUGH
THE SOUTHERN AND CENTRAL ZONES THIS EVENING...THEN ANOTHER LATER
TONIGHT INTO MONDAY MORNING/EARLY AFTERNOON. MODELS CURRENTLY HAVE
ALL PRECIP ACTIVITY ENDING BY LATE MONDAY AFTERNOON...BUT MIGHT SEE
SOME THUNDER ACTIVITY IN THE FAR SOUTH AND SOUTHWEST MONDAY NIGHT.
ALSO...MOSTLY KEPT WX WORDING AT SHOWERS WITH ISOLD THUNDER AS
INSTABILITY IS LIMITED.

PREVIOUS MENTIONED SHORTWAVES ALONG WITH NORTHWEST FLOW WILL DROP
TEMPERATURES WELL BELOW AVERAGE...AROUND 10 TO 15 DEGREES...MONDAY
AND TUESDAY. LOWERED MAX T TUESDAY AS THICKNESS VALUES LOOK TO BE
SIMILAR...IF NOT A LITTLE LOWER IN SOME AREAS...TO MONDAY.

.LONG TERM...WEDNESDAY THROUGH SUNDAY
DRY RIDGING STILL APPEARS TO BE THE RULE...ALONG WITH DEWPOINTS IN
THE 45 TO 55 RANGE. THUS I EXPECT A QUIET AND SEASONABLE PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

NH/RSL
Hazardous weather outlook, Jul 24, 4:07 AM MDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
507 AM CDT SUN JUL 24 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-251006-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
507 AM CDT SUN JUL 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 12:58 PM MDTSevere Thunderstorm WarningBISBowman47 min
Jul 24, 2:09 PM MDTSevere Thunderstorm WarningBISHettinger, Stark38 min
Jul 24, 2:34 PM MDTSevere Thunderstorm WarningBISGrant, Morton57 min
Jul 24, 3:24 PM MDTSevere Thunderstorm WarningBISOliver52 min
Jul 24, 3:49 PM MDTSevere Thunderstorm WarningBISMorton27 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.